[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.239.251. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
June 16, 1951

HEMORRHAGIC PERICARDITIS IN ACUTE MYOCARDIAL INFARCTION TREATED WITH BISHYDROXYCOUMARIN

Author Affiliations

Boston

From the Medical Research Department, Yamins Research Laboratory, Beth Israel Hospital and the Department of Medicine, Harvard Medical School.

JAMA. 1951;146(7):616-621. doi:10.1001/jama.1951.03670070008004
Abstract

The reports of the Committee for the Evaluation of Anticoagulants in the Treatment of Coronary Thrombosis with Myocardial Infarction, American Heart Association, and several other reports1 have indicated the efficacy of anticoagulant therapy in acute myocardial infarction. The drug of choice at the present time is bishydroxycoumarin (dicumarol®). Its toxicity has been studied in animals,2 and the hemorrhagic complications that occur clinically have been reported. It is the purpose of this communication to call attention to an unusual and serious hemorrhagic complication heretofore unreported and to emphasize the clinical signs that make possible early recognition of this complication.

REPORT OF CASES 

Case 1.  —This was the first admission to the hospital of a 42 year old white man, who entered with severe substernal pain of one hour's duration. He had had no previous history of exertional dyspnea, chest pain, peripheral edema, diabetes or hypertension. On the morning of

First Page Preview View Large
First page PDF preview
First page PDF preview
×